MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME INSERT DRIVE TUBE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC VIPER PRIME INSERT DRIVE TUBE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 286750034
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a patient underwent a atp l3/4 and l4/5 spinal fusion procedure on (b)(6) 2020.During the procedure surgeon was placing mis posterior pedicle screws and found out that both viper prime drivers were faulty.The first driver the stylet was bent and could not be removed from the drive tube and carrier.The second driver was clunky and unable to advance the stylet.To complete the surgery, surgeon had to use another consignment kit.2 x set screw drivers on consignment kit also stripped and were unusable.The surgery was delayed by ten (10) minutes due to the reported event.Procedure was successfully completed.No further information provided.Concomitant device reported: viper prime inserter handle (part #: 286750032, lot #: unknown, quantity: 2); prime stylet depth adjustor (part #: 286750041, lot #: unknown, quantity: 1); viper prime inserter shaft (part #: 286750031, lot #: unknown, quantity: 1); pedicle screws (part#: unknown, lot#: unknown, quantity: unknown).This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could not be confirmed as the device and its mating parts could not be functionally tested.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a viper prime inserter assembly was received at us cq.The assembly was received with the viper prime insert drive tube (part # 286750034 / lot # mf4288301) and viper prime inserter handle (part # 286750032, lot # mf4290605) already disassembled from the device.The viper prime inserter carrier (part # 286750033 / lot # mf4249601), viper prime inserter shaft (part # 286750031, lot # mf4242701), prime stylet depth adjustor (part # 286750041/ lot # mf4302707), and viper prime stylet (part # 286750200s / lot unk) were received assembled together.Receiving the assembly in this manner was odd since all components were present, yet the assembly was incompletely assembled.There were no visual defects to note on the drive tube.Through a heavy application of force, the stylet was able to be disassembled from the inserter shaft.The depth adjustor was then unscrewed from the inserter carrier and moved to its load/unload position so the stylet can be removed.Since the handle and drive tube were already disassembled, the entire device was able to be disassembled.The entire device was able to be correctly re-assembled without the stylet.After final tightening, the completed assembly functioned as intended.All components interacted appropriately.The device was able to be disassembled/reassembled with ease without the stylet, confirming that the issue was isolated to the damaged stylet.The stylet was investigated.The complaint was not confirmed for the drive tube as no defect was identified.The overall complaint was not confirmed for the received drive tube as no defect was identified with the device.The device successfully assembles with all other received devices besides the stylet.The device disassembly issue was isolated to the stylet.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for viper prime insert drive tube was conducted identifying that lot number mf4288301 was released in a single batch.Batch1: lot qty units were released on 29jan2018 with no discrepancies.Batch1: lot qty units were released on 29jan2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the complaint device was not received for investigation.The following investigation is based on the image.The image(s) was reviewed, and the complaint condition could not be confirmed as the device and its mating parts could not be functionally tested.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot a review of the receiving inspection (ri) for viper prime insert drive tube was conducted identifying that lot number mf4288301 was released in a single batch.Batch1: lot units were released on 29jan2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: viper prime stylet (part # 286750200s, lot # unknown, quantity 1); this is report 2 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME INSERT DRIVE TUBE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9742188
Report Number1526439-2020-00610
Device Sequence Number19326453
Product Code NKB
UDI-Device Identifier10705034507613
UDI-Public(01)10705034507613
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750034
Device Catalogue Number286750034
Device Lot NumberMF4288301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/07/2020
04/07/2020
04/23/2020
04/28/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/08/2020
04/22/2020
04/23/2020
04/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIME STYLET DEPTH ADJUSTOR; UNKNOWN SCREWS; VIPER PRIME INSERTER HANDLE; VIPER PRIME INSERTER HANDLE; VIPER PRIME INSERTER SHAFT; VIPER PRIME STYLET